MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CCA0T0
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that during an intraocular lens (iol) implant procedure, it was noted that the leading haptic stuck underneath the lens.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information provided in h.3., h.6.And h.11.The product was not returned for analysis.Only photo was returned.The reported complaint cannot be confirmed from the returned photo.The returned photo show company device (nozzle part only).The plunger and the lens are advanced at the mid nozzle area.Both haptics are folded on or under the optic - the exact position of haptics cannot be confirmed from the returned photo and without the evaluation of the physical product.The root cause for the reported complaint could not be determined.No sample was returned for analysis.The reported complaint cannot be confirmed from the returned photo and without the evaluation of the physical product.The company iol with the company automated pre-loaded delivery system product information document outlines several factors that could impact successful iol delivery outcomes, including: ¿qualified ophthalmic viscosurgical device (ovd) use: for optimal iol delivery, use a company qualified ovd with the company delivery system.Company has rigorously tested these products to ensure their ideal interaction with the iol and lens delivery components.Use of a non-qualified ovd or substitute product may compromise this compatibility, potentially increasing the risk of nozzle damage, iol damage, and/or other complications during use.¿prompt iol implantation: implant the iol within one (1) minute after positioning it at the pause location on the nozzle.Leaving the iol at this location for longer may increase the risk of iol folding/unfolding issues, iol damage, nozzle damage, and/or other complications during use.¿appropriate temperature: the company delivery system and company-qualified ovds should be used at operating room temperatures between 18°c (64 °f) and 23 °c (73 °f).Allow both the system and ovd to reach operating room temperature for at least 30 and 20 minutes, respectfully, before use.Colder temperatures can increase the ovd viscosity, creating greater resistance during iol delivery.Warmer temperatures may cause the iol to become excessively pliable, potentially affecting proper haptic folding and unfolding.Either of these situations can increase the risk of haptic issues, iol damage, nozzle damage, and/or other complications during use.¿sufficient ovd volume: fill the company delivery system with a company qualified ovd through the designated ovd port until ovd is observed flowing to the distal end of the nozzle tip.Insufficient ovd volume may compromise iol coverage within the nozzle lumen, increasing the risk of iol folding/unfolding issues, iol damage, nozzle damage, and/or other complications during use.Additionally, do not attempt to add ovd to the device after the lock-out assembly has been removed, or lens damage may result.To maximize iol delivery success, precise adherence to the information provided in the company iol with the company automated pre-loaded delivery system product information document is crucial.Any deviation may potentially lead to haptic issues, iol damage, nozzle damage, and/or other complications during use.Based on these investigation findings, we are unable to verify if the product contributed to the event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22480642
Report Number9612169-2025-01373
Device Sequence Number15589613
Product Code HQL
UDI-Device Identifier00380652397346
UDI-Public(01)00380652397346(17)280213(11)240215(10)25804045
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCCA0T0
Device Lot Number25804045
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/18/2025
Supplement Date Received by Manufacturer09/04/2025
Initial Report FDA Received Date07/11/2025
Supplement Report FDA Received Date09/24/2025
Date Device Manufactured02/15/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown